# SDR JAC002RR

- Difficulty date: November 8, 2002
- Submitted: November 13, 2002
- Operation: General aviation
- Aircraft: N5494R
- Make and model: Piper PA-31-350
- Aircraft serial: 317405410
- Aircraft time: 4,700 hours
- Engine: Lyc TIO540J2BD
- Engine time: 4,181 hours
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Condition: Wrong Part
- Location: Lt Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100 HOUR/ANNUAL INSPECTION, LT ENGINE TURBOCHARGER EXHAUST PIPE WAS NOTICED TO BE ABNORMAL, IN THAT IT WAS ASSEMBLED OF 13 WELDED SEGMENTS, WHEREAS THE CORRECT PART CONSISTS OF TWO WELDED SEGMENTS. PART WAS REPLACED WITH THE CORRECT ITEM, PART NUMBER 40310-10. NO MENTION OF INSTALLATION FOUND IN THE AIRCRAFT RECORDS. SUGGEST THAT A CAREFUL WATCH FOR BOGUS PARTS IS INCLUDED IN ALL MAINTENANCE FUNCTIONS.
